Cart (Loading....) | Create Account
Close category search window

A Semianalytical Technique for Leaky-Mode Loss Calculation in Hollow Dielectric Waveguides With Arbitrary Cross Sections

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Isaac, G. ; Ain Shams Univ., Cairo ; Khalil, D.

We present an approximate semianalytical technique for the calculation of the loss coefficient of leaky modes in 3-D hollow dielectric waveguides having an arbitrary cross section. The hollow waveguides are assumed to have an axis of symmetry and to have a cladding with a higher refractive index than the core. An expression for the modal loss coefficient is derived using a ray-optics approach with paraxial approximation. For the special cases of specific cross sections with known solutions, our technique gives results that are identical to the available analytical solutions. The technique is then applied on practical waveguide geometries, allowing the calculation of polarization- and wavelength-dependent losses. Full numerical alternatives to the technique involve time-consuming simulations and, sometimes, difficulty in incorporating a suitable boundary condition to obtain leaky-mode solutions.

Published in:

Lightwave Technology, Journal of  (Volume:25 ,  Issue: 9 )

Date of Publication:

Sept. 2007

Need Help?

IEEE Advancing Technology for Humanity About IEEE Xplore | Contact | Help | Terms of Use | Nondiscrimination Policy | Site Map | Privacy & Opting Out of Cookies

A not-for-profit organization, IEEE is the world's largest professional association for the advancement of technology.
© Copyright 2014 IEEE - All rights reserved. Use of this web site signifies your agreement to the terms and conditions.